Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

medications

my 2 yr old is taking medicine for Impetigo. He is supposed to get it 3 times a day and I seriously can't remember if I've aleady given him the 3rd dose. I think I did but I'm not sure. Should I give him another dose or just start over tomorrow?

Answer Question
 
heatherann0221

Asked by heatherann0221 at 10:29 PM on Nov. 6, 2008 in Health

Level 14 (1,718 Credits)
Answers (7)
  • I'd skip it and wait until tomorrow.

    really, you don't want to over medicate if you did give it to him already.
    Anonymous

    Answer by Anonymous at 10:31 PM on Nov. 6, 2008

  • Wait until tomorrow.
    supermomkell

    Answer by supermomkell at 10:37 PM on Nov. 6, 2008

  • thanks so much! that's what I was thinking
    heatherann0221

    Answer by heatherann0221 at 10:41 PM on Nov. 6, 2008

  • With any medication if you forget doses it is better to start over the next day rather than creating any situations or overdosing...
    nyteowl

    Answer by nyteowl at 12:25 AM on Nov. 7, 2008

  • Either way won't make or break him or the treatment. Look on the bottle and see how many pills were dispensed and the date you got the prescription. Can you remember when you gave the first dose? (morning, afternoon or evening?) Count the number of pills you have and you will know how many doses you have given and how many are left for today: 1 or 0
    If you can't figure it out, skip the dose and start again tomorrow. Put out your doses in cups in the am so you don't have to remember if you gave them or not. It's easy to lose track.
    manna1qd

    Answer by manna1qd at 12:53 AM on Nov. 7, 2008

  • With pretty much any medication, it is usually best to skip the one dose (if you actually didn't get it), and wait for the next. Something like this, it probably would be fine either way, but it is usually better to miss one than to double up. It is especially better in cases where there are side effects, since a doubled dosage can increase the side effects exponentially. Don't worry about it too much, just start again in the morning and hopefully your little one will be all better quickly.
    jespeach

    Answer by jespeach at 4:23 AM on Nov. 7, 2008

  • What is the name of the medication? Generally- you should just skip the dose when that happens, especially in children for risk of overdose.
    LilNoahsMommy

    Answer by LilNoahsMommy at 10:09 AM on Nov. 7, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Any advice... struggling

Next question overall (Babies (0-12 months))
AM I PREGNANT???

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN